Sign in to follow this  
Followers 0

Antibiotics amp up the crazy?

2 posts in this topic

Posted

This is the third antibiotic that I've had a mentally interesting reaction to. After two days of bactrim, my anxiety is through the fucking roof and I'm discontinuing under the advice of my physician. I also had hallucinations on ciprofloxacin and panic attacks on Biaxin.

Has anyone else had this problem? I'm just hoping to hell I don't Get a UTI anytime soon because antibiotics seem to ruin my stability in a heartbeat.

Share this post


Link to post
Share on other sites

Posted

I'd never heard of that, but sure enough.. those are listed as possible side-effects. Apparently you're not alone: http://www.medhelp.o...ics/show/355869

Do you know others that you've taken that don't produce those kind of effects?

I made a list for you showing the classes of the antibiotics that gave you problems. The others of the same type may be more likely to cause the same reaction than those from other classes.

  • Sulfonamides: Bactrim
  • Fluoro-quinolones: Ciprofloxacin **The quinolones are apparently said to be the worst
  • Macrolides: Biaxin

Here are two classes that are alternatives which are strong enough to take care of main infections (assuming the bacteria is susceptible):

Penicillins: Amoxicillin/Augmenten

Cephalosporins: Misc (http://en.wikipedia....i/Cephalosporin)

You may want to keep a list and try to determine which are safe for you and which aren't.

Personally, I use cranberry juice for UTI's. Works quite well.

http://women.webmd.c...fection-quickly

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0